# SDR A8JA201801170001

- Difficulty date: January 17, 2018
- Submitted: January 18, 2018
- Operation: Air carrier
- Aircraft: N4JB
- Make and model: Cessna 560XL
- Aircraft serial: 5605125
- Aircraft time: 3,105 hours, 2,193 cycles
- Engine: Pwa PW545A
- Engine time: 3,105 hours, 2,193 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: O-Ring
- Part number: AS3209011
- Condition: Defective
- Location: Nr 2 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: K

## Discrepancy

AT APPROXIMATELY 1315 HRS LOCAL, AIRCRAFT DEPARTED KAGC ENROUTE TO KHOU.  AT TOP OF DESCENT, CREW NOTICED NR 2 ENGINE OIL PRESSURE FLUCTUATING, BUT REMAINING WITHIN OPERATIONAL RANGE.  ALL OTHER ENGINE PARAMETERS (OIL TEMPERATURE, N1, N2, ITT) REMAINED STEADY.  CREW REFERENCED ABNORMAL CHECKLIST WHICH INSTRUCTED THEM TO MONITOR UNLESS PRESSURE FALLS INTO CAUTION OR DANGER RANGE.  INTO DESCENT CREW OBSERVED OIL PRESSURE PROGRESSIVELY DROP, STILL REMAINING ABOVE CAUTION RANGE.  ASKED ATC FOR DIRECT ROUTE.  NOTIFIED THAT APPROACH HAD DECLARED AN EMERGENCY TO GET PRIORITY HANDLING.  AIRCRAFT ARRIVED WITHOUT INCIDENT.  POST INVESTIGATION REVEALED THE NR 2 ENGINE CHIP DETECTOR HAD A DEFECTIVE ORING WHICH ALLOWED OIL TO DEPART THE ENGINE SUMP RESULTING IN THE FLUCTUATION.  THE ORING WAS REPLACED, ENGINE OIL LEVEL WAS SERVICED, ENGINE AND COWLING CLEANED, AND THE AIRCRAFT WAS PLACED BACK INTO SERVICE.
